View Single Post
  #42  
Old May 20th, 2012, 01:57 PM
Longblades Longblades is offline
Senior Contributor
 
Join Date: Apr 2007
Posts: 1,900
The risk of side effect and complications with Atopica is easily available on the internet as is the same for Prednisone. I'm sorry your pup did not do well on it. Can you tell us more about the dosing your little dog was on? One thing the website mentions is that it is NOT to be used on dogs weighing less than 2 kg. I'm sure she weighed more than that but, as we all know, not every drug is the right drug for every dog. It's too bad you were unable to get her past the first month. It's my understanding that after the first month you begin to see how much you can taper the drug down.

My dog is on day 20 of Atopica. Vanctyl P with Reactine was effective but I was only able to taper the Van. P to every second day in very mild pollen seasons. Heading into another pollen season, knowing he would need more than every second day, we decided to try the Atopica. For us, so far, the only side effects have been two nights of vomitting. That was a possible side effect, though earlier in the dosage, and he got over it as was predicted.

Our little ESS was on prednisone with no apparent side effects for 7 years. Pain management after being attacked by two teams of huskies. She did die of liver failure, at age 14.5. That exceeds the average life span for ESS by about 2 years so who is to say the P. did her harm? Maybe she should have lived to 16? I hope it works as well for your wee girl. Good luck, good health and a long life to her.
Reply With Quote